# SDR 2012FA0000375

- Difficulty date: June 6, 2012
- Submitted: June 15, 2012
- Operation: General aviation
- Aircraft: N136Z
- Make and model: Cessna TU206G
- Aircraft serial: U20606923
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: PB7
- Condition: Burned
- Location: Electrical
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED SMOKE IN COCKPIT AND TERMINATED FLIGHT.  FOUND WIRE PB7 FROM FIELD CIRCUT BREAKER TO ALTERNATOR SWITCH BURNED AND MELTED INTO WIRE  BUNDLE.  MELTING AND HEAT DAMAGED APPROX 10-12 WIRES IN THE BUNDLE.  VOLTAGE REGULATOR FAILURE CAUSED THE 24 GA WIRE TO BURN WITHOUT TRIPPING THE 5 AMP BREAKER.  FOUND THE FIELD WIRE AND AT LEAST 4 OTHER WIRES HAD BEEN PINCHED AND EXPOSED AT THE CIRCUT BREAKER PANEL UPPER RT CORNER.  WIRE PB 7 SHOULD BE OF AT LEAST 18 GA TO SUPPORT THE LOAD TO TRIP THE 5 AMP CB.  REPLACED DAMAGED WIRING AND INSTALLED NEW VOLTAGE REGULATOR.
